North Carolina, 2010Flash Flooding and Lightning Strikes in North Carolina, August 19 to 20, 2010
August 19 to 20, 2010 · NWS RAH · 6 events in 5 counties and zones
A series of mid-level trough and upper level disturbances moved across central North Carolina as a moisten laden airmass remained in place. With several locations having received heavy rainfall earlier in the week, additional rainfall of 3 to 6 inches produced flash flooding over the Southwest Piedmont.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $465,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of mid-level trough and upper level disturbances moved across central North Carolina as a moisten laden airmass remained in place. With several locations having received heavy rainfall earlier in the week, additional rainfall of 3 to 6 inches produced flash flooding over the Southwest Piedmont.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 19, 1:50 PM EST, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 19, 1:50 PM EST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT THU AUG 19 2010
.SYNOPSIS...
A COLD FRONT WILL DRIFT SLOWLY SOUTHWARD THROUGH NORTH CAROLINA
TODAY. HIGH PRESSURE WILL BUILD IN FROM THE NORTH LATE TONIGHT
THROUGH SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM THURSDAY...
...FLASH FLOOD WATCH REMAINS IN EFFECT TROUGH MIDNIGHT
TONIGHT...
LATEST SFC ANALYSIS CONTINUES TO INDICATE A QUASI-STATIONARY FRONT
EXTENDING FROM EASTERN TN EAST-NORTHEAST TO NEAR RICHMOND VA. THE
FRONT HAS MADE VERY LITTLE SOUTHWARD PROGRESS IN VA AS SOUTHERLY
WINDS ARE NOW REPORTED IN CHARLES CITY AND WEST POINT. SLIGHTLY
LOWER DEW POINTS HAVE MOVED INTO SOUTHERN PA AND MD THIS AFTERNOON.
SOUTH OF THE FRONT SURFACE DEW POINTS ARE IN THE MID 70S ACROSS
CENTRAL NC.
A VERY MOIST AIR MASS REMAINS IN PLACE AS THE MORNING SOUNDING AT
KGSO REPORTED PW OF 2.24 WHICH IS IN THE 99TH PERCENTILE AND 2
STANDARD DEVIATIONS OF NORMAL. KMHX HAD A PW OF 2.45 INCHES. BLENDED
TOTAL PRECIPITABLE WATER PRODUCT NOW INDICATES A LARGE AREA OF TPW
RANGING AROUND 2.5 INCHES ACROSS THE CENTRAL AND EASTERN CAROLINAS.
VIS SAT SHOWS AN INCREASING NUMBER OF BREAKS IN THE OVC ACROSS
SOUTHERN NC WHERE TEMPS ARE NOW IN THE MID 80S WITH DEW POINTS IN
THE MID 70S YIELDING MLCAPE VALUES NOW NEAR 1500. EVEN IN CENTRAL NC
WHERE THE LOW CLOUDS HAVE BEEN MORE STUBBORN SOME THIN SPOTS/BREAKS
ARE NOW EVIDENT - EVEN OUTSIDE THE WINDOW HERE IN WEST RALEIGH.
GIVEN THE LOW CLOUDS AND RAIN THIS MORNING...INSTABILITY IN THE
PIEDMONT OF NC IS LIMITED BUT GIVEN THE HIGH DEW POINTS...THE
INSTBAILITY HAS THE POTENTIAL TO JUMP UPWARD IF JUST A LITTLE
SUNSHINE IS REALIZED.
LATEST REGIONAL RADAR IMAGERY SHOWS CONVECTION FIRING IN VARIOUS
LOCATIONS ACROSS THE REGION FROM DIFFERENT MECHANISMS. THUNDERSTORMS
HAVE QUICKLY DEVELOPED NEAR KILM/KMYR DURING THE PAST HOUR IN A AREA OF
ENHANCED INSTABILITY AND CONVERGENCE NEAR A REGION OF DIFFERENTIAL
HEATING AND NEAR THE LAND/SEA INTERFACE. A LARGE AREA OF SHOWERS
WITH EMBEDDED THUNDERSTORMS IN FAR NORTHWEST NC AND SOUTHWEST VA IS
ASSOCIATED WITH MID LEVEL TROUGHINESS AND CONVERGENCE. MORE
SCATTERED CONVECTION IS DEVELOPING ACROSS THE HIGHER TERRAIN IN THE
SOUTHERN APPALACHIANS DOWNSTREAM OF A SHEAR AXIS VISIBLE ON WV
IMAGERY. OTHER ISOLATED CONVECTION IS NOW BEGINNING TO DEVELOP NEAR
ROCK HILL SC AND JUST WEST OF THE METROLINA REGION.
LATEST HIGH RES NWP GUIDANCE SUGGESTS THAT THE SHOWERS AND
THUNDERSTORMS WILL MOVE INTO AND DEVELOP ACROSS THE WESTERN AND
NORTHERN PIEDMONT DURING THE NEXT FEW HOURS AND PUSH EASTWARD. OTHER
THUNDERSTORMS WILL DEVELOP ACROSS THE COASTAL PLAIN LATE THIS
AFTERNOON. THUNDERSTORMS SHOULD BE EFFICIENT RAIN PRODUCERS GIVEN
THE DEEP MOISTURE IN PLACE AS NOTED WITH THE HIGH PWS. HEAVY
RAINFALL WITH LOCALIZED FLOODING IS A REAL POSSIBILITY THIS
AFTERNOON AND EVENING. SOME LOCATIONS ACROSS CENTRAL NC HAVE
RECEIVED SEVERAL INCHES OF RAIN DURING THE PAST FEW DAYS FURTHER
ENHANCING THE RISK. SEVERE THREAT IS MINIMAL AND SHOULD BE FOCUSED
IN THE REGION OF GREATEST INSTABILITY IN THE SOUTHERN
PIEDMONT...SANDHILLS AND SOUTHERN COASTAL PLAIN. GIVEN A SLIGHTLY
STRONGER WIND FIELD WITH FAIRLY UNIDIRECTIONAL WESTERLY DEEP LAYER
SHEAR AROUND 20 KTS...EXPECT CONVECTIVE ELEMENTS TO DEVELOP INTO
LINE SEGMENTS AND CLUSTERS.
THE FRONT IS EXPECTED TO SLOWLY DROP SOUTH AND EAST OVERNIGHT
APPROACHING THE SC BORDER BY DAYBREAK. A DRIER AND LESS UNSTABLE
AIRMASS WILL MOVE INTO AREA LATE TONIGHT ALLOWING PRECIPITATION TO
DIMINISH FROM NORTHWEST TO SOUTHEAST AND SKIES TO PARTIALLY CLEAR.
OVERNIGHT LOWS IN THE 68-74 RANGE LOOK GOOD. -BLAES
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
AS OF 230 PM THURSDAY...
SHORT TERM MODEL IN DECENT AGREEMENT IN THEIR DEPICTION OF A
SURFACE-850MB BOUNDARY EXITING THE SOUTHERN COUNTIES AROUND DAYBREAK
FRIDAY. N-NE FLOW BEHIND THE LOW LEVEL BOUNDARY WILL GRADUALLY USHER
IN DRIER MORE STABLE AIR INTO THE REGION FRIDAY INTO FRIDAY NIGHT.
POSITION/ORIENTATION OF THE SURFACE-850MB HIGH SHOULD KEEP STABLE
AIR MASS OVERHEAD...LIMITING CONVECTIVE DEVELOPMENT. LOW LEVEL
THICKNESSES IN THE 1425-1430M RANGE UNDER FULL SUN TRANSLATE TO MAX
TEMPS IN THE 90-95 DEGREE RANGE. UNDER MOSTLY CLEAR SKIES FRIDAY
NIGHT....EXPECT MIN TEMPS IN THE UPPER 60S TO LOWER 70S.
SATURDAY-SATURDAY NIGHT...GFS QUICKLY DIMINISHES/SCOOTS EWD THE
MID/UPPER LEVEL RIDGE...ALLOWING MOISTURE TO RAPIDLY RETURN INTO
CENTRAL NC BY SATURDAY AFTERNOON. MEANWHILE...NAM-WRF/SREF/ECMWF/GEM
HOLD ONTO THE MID/UPPER LEVEL RIDGE THROUGH SATURDAY AFTERNOON THEN
LOWER HEIGHTS ACROSS THE REGION SATURDAY NIGHT IN ADVANCE OF A S/W
CROSSING THE LOWER GREAT LAKES. SINCE GFS HAS A TENDENCY TO
BREAKDOWN EAST COAST RIDGES TOO QUICKLY...WILL FAVOR THE
NAM/GEM/ECMWF SOLUTION WITH A SLOWER MOISTURE RETURN. LINGERING
RIDGE ALOFT SHOULD MAINTAIN MOSTLY SUNNY/PARTLY CLOUDY SKIES WITH
CLOUD COVERAGE (STILL LESS THAN 50 PERCENT) MORE PROMINENT WEST
VERSUS EAST. LOW LEVEL THICKNESSES CHANGE LITTLE FROM FRIDAY SO
EXPECT COMPARABLE MAX TEMPS.
RETURN FLOW SATURDAY NIGHT WILL HAVE A UPSLOPE COMPONENT. THIS
SHOULD CAUSE LOW STRATUS TO DEVELOP LATE SATURDAY NIGHT ALONG THE
FOOTHILLS THEN SPREAD EAST INTO THE WESTERN PIEDMONT. MOISTURE
APPEARS TOO SHALLOW TO GENERATE PRECIP. MIN TEMPS IN THE SOUTH AND
WEST SHOULD BE A TAD WARMER THAN FRIDAY NIGHT DUE TO DEVELOPMENT OF
LOW CLOUDS.
SUNDAY...APPROACH OF MID LEVEL TROUGH AND INCREASING MOISTURE
ADVECTION SHOULD RESULT IN MORE CLOUD COVERAGE AND AN INCREASING
THREAT FOR A FEW SHOWERS AND T-STORMS IN THE WEST SUNDAY AFTERNOON.
MORE CLOUDS IN THE WEST WILL LIMIT INSOLATION LEADING TO MAX TEMPS
NOT AS HOT AS PREVIOUS DAYS. EXPECT SOME PARTIAL SUN IN THE EAST TO
WARM TEMPS TO LEVELS AT OR ABOVE 90 DEGREES ONCE AGAIN. IF CLOUDS
THICKER OR MORE WIDESPREAD THAN FORECAST...MAX TEMPS MAY END UP
2-3 DEGREES COOLER.
OF NOTE...THE GFS MAINTAINS A MID LEVEL CIRCULATION THAT ONCE WAS
T.D. 5 (WHICH HAS BEEN HANGING AROUND THE DEEP SOUTH FOR AT LEAST
TWO WEEKS) AND TRAVERSES IT NE INTO CENTRAL NC SUN. OTHER MODEL
GUIDANCE WASHES OUT THIS FEATURE OR HAS A SLOWER/WEAKER SOLUTION.
THIS REMNANT CIRCULATION WILL NEED TO BE MONITORED FRIDAY THROUGH
SATURDAY AS MOISTURE ASSOCIATED WITH THIS FEATURE MAY ENHANCE
CONVECTIVE COVERAGE SUNDAY INTO SUNDAY NIGHT. IF THE GFS IS ONTO
SOMETHING...THEN POPS WOULD NEED TO BE INCREASED DRAMATICALLY
SATURDAY NIGHT INTO SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 200 PM THURSDAY...
SOME DISAGREEMENT IN THE MODELS THIS PERIOD. FAIRLY STRONG UPPER
RIDGE WILL INITIALLY EXTEND SW-NE FROM THE DESERT SW TO THE WESTERN
GREAT LAKES. THIS FEATURE WILL AID TO DIG A L/W TROUGH FROM NEW
ENGLAND SOUTHWARD TO THE CAROLINAS. THE ATTENDANT SURFACE BOUNDARY
WILL AID TO FOCUS MOISTURE AND LIFT...LEADING TO A CHANCE OF SHOWERS
AND T-STORMS ACROSS THE REGION SUNDAY NIGHT THROUGH MONDAY.
MODEL DISCREPANCIES MORE EVIDENT TUESDAY AS ECMWF DEVELOPS A
CLOSED UPPER LOW IN VICINITY OF THE DELMARVA WHILE THE GFS AND
CANADIAN REMAIN PROGRESSIVE WITH THE UPPER TROUGH. THE ECMWF
SOLUTION WOULD MAINTAIN A CONFLUENT CYCLONIC FLOW OVER THE NE SECTOR
OF THE CWA RESULTING IN CHANCE POPS TUESDAY THROUGH WEDNESDAY. THE
GFS/CANADIAN SOLUTION WOULD RESULT IN DRIER MORE STABLE AIR IN
ANTICYCLONIC FLOW PATTERN...LIMITING POPS. BASED ON RECENT HISTORY
WITH THE ECMWF OUTPERFORMING THE GFS...WILL LEAN TOWARD THE ECMWF
SOLUTION FOR NOW. STILL...GREATEST THREAT FOR CONVECTION WILL BE
SUNDAY NIGHT THROUGH MONDAY WITH THE PASSAGE OF THE LEAD SURFACE
BOUNDARY AND UPPER SUPPORT.
REGARDLESS OF WHICH MODEL SOLUTION VERIFIES...MAX TEMPS ACROSS THE
REGION THROUGH THIS PERIOD WILL AVERAGE CLOSE TO NORMAL. PER
ECMWF...CLOUDS AND LIGHT N-NE FLOW WOULD MAINTAIN A WEAK 850MB
THERMAL TROUGH OVER THE REGION THROUGH MUCH OF THE PERIOD. THIS TYPE
OF PATTERN USUALLY RESULTS IN NEAR OR SLIGHTLY BELOW NORMAL TEMPS.
GFS/CANADIAN SUPPORT A LOW LEVEL ELY FLOW WHICH USUALLY RESULTS IN
NEAR NORMAL TEMPS.
&&
.AVIATION /18Z THURSDAY THROUGH MONDAY/...
AS OF 135 PM THURSDAY...
A VERY MOIST AIR MASS WILL REMAIN ACROSS CENTRAL NC THROUGH THE
EVENING HOURS BEFORE A COLD FRONT DROPS SLOWLY SOUTH ACROSS THE
AREA LATE TONIGHT AND FRIDAY.
TAF LOCATIONS ARE REPORTING MAINLY MVFR CONDITIONS EARLY THIS AFTN
WITH A COUPLE OF AREAS OF RAIN SHOWERS MOVING ACROSS CENTRAL NC.
CIGS ARE PRESENTLY IN THE MVFR RANGE BUT GRADUALLY IMPROVING WITH
BREAKS IN THE OVERCAST NOTED NEAR KHKY...KCLT AND KFAY WHICH WILL
WORK THEIR WAY SLOWLY NORTH AND EAST. THE UPPER LEVEL
WAVES/DISTURBANCES GENERATING THESE SHOWERS COMBINED WITH A
SOUTHWARD ADVANCING COLD FRONT SHOULD RESULT IN SCATTERED TO
NUMEROUS SHOWERS OR THUNDERSTORMS WITH REDUCED CIGS TO MVFR/IFR AT
TIMES THIS AFTN AND EVE. INCREASED INSTABILITY AND WILL SUPPORT A
GREATER THREAT OF THUNDERSTORMS AT KFAY...KRWI AND KRDU LATE THIS
AFTN AND EVE.
THE COLD FRONT WILL MOVE SOUTH ACROSS THE FORECAST AREA AFTER
MIDNIGHT BRINGING THE THREAT OF SHOWERS TO AN END FROM NORTHWEST TO
SOUTHEAST BETWEEN 04 AND 08Z. FAIR WEATHER WITH A LIGHT NORTHEAST
WIND VEERING AROUND TO SOUTHEAST IS EXPECTED ON FRIDAY.
LOOKING FURTHER AHEAD...FAIR WEATHER WITH VFR CONDITIONS ON FRIDAY
WILL PERSIST INTO SUNDAY AS HIGH PRESSURE DOMINATES THE WEATHER
ACROSS THE REGION. SOME MORNING FOG/STRATUS IS POSSIBLE SUN/MON.
ADVERSE AVIATION ARE POSSIBLE ON MONDAY AS THE NEXT APPROACHES FROM
THE NW. -BLAES
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.
&&
SYNOPSIS...MWS
NEAR TERM...BLAES/CBL
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...BLAES
Hazardous weather outlook, Aug 19, 9:32 AM EST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1032 AM EDT THU AUG 19 2010
NCZ007>011-021>028-038>043-073>078-083>086-088-089-200930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1032 AM EDT THU AUG 19 2010
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
CENTRAL NC TODAY. THE PRIMARY THREAT WILL BE FLASH FLOODING FROM
LOCALLY HEAVY RAINFALL. AN ISOLATED STORM OR TWO THIS AFTERNOON
AND THIS EVENING MAY PRODUCE FREQUENT LIGHTNING AND DAMAGING WIND
GUSTS...ESPECIALLY ACROSS THE SOUTHERN PIEDMONT...THE SANDHILLS
AND THE SOUTHERN COASTAL PLAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER...ESPECIALLY RAINFALL AMOUNTS IN EXCESS OF AN
INCH IN LESS THAN AN HOUR...TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 19, 3:59 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT THU AUG 19 2010
NCZ073-083-192200-
ANSON-STANLY-
459 PM EDT THU AUG 19 2010
...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN STANLY AND
NORTHERN ANSON COUNTIES THROUGH 600 PM EDT...
AT 456 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
STANFIELD...OR ABOUT 14 MILES NORTH OF MONROE...MOVING EAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STANFIELD... LOCUST...
OAKBORO.... NORWOOD... AND ANSONVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3530 8043 3535 8012 3503 8010 3505 8030
3518 8029 3516 8034 3517 8038 3516 8040
3516 8043 3515 8045 3518 8050
TIME...MOT...LOC 2056Z 268DEG 13KT 3519 8047
77Special weather statement, Aug 19, 5:46 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT THU AUG 19 2010
NCZ074-192345-
MONTGOMERY-
646 PM EDT THU AUG 19 2010
...HEAVY RAIN WILL MOVE ACROSS MONTGOMERY COUNTY THROUGH 745 PM
EDT...
AT 646 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BADIN LAKE...OR ABOUT 9 MILES NORTHEAST OF
ALBEMARLE...MOVING EAST AT 10 MPH.
SOME LOCATIONS WHICH WILL EXPERIENCE HEAVY RAIN INCLUDE...TROY.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3551 8018 3550 7976 3518 7972 3536 8004
3541 8008 3546 8011 3548 8015
TIME...MOT...LOC 2246Z 279DEG 10KT 3544 8006
14Flash Flood, Davidson
- When
- August 19, 6:07 PM EST to 10:00 PM EST
- Where
- Davidson County, 1.49 mi SSE of Newsom to 1.52 mi S of Newsom
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.510, -80.170
Heavy rainfall of 4 to 6 inches flooded North Carolina Highway 49 and 8 making the highway impassable. One automobile was stranded in the flood waters. Tuckertown Bridge was also completely flooded.
Flash Flood, Montgomery
- When
- August 19, 6:54 PM EST to August 20, 12:00 AM EST
- Where
- Montgomery County, 3.37 mi E of Tuckertown to 0.69 mi ESE of Biscoe
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.500, -80.120
Several roads across Montgomery County were closed due to flash flooding from heavy rainfall of four to six inches. Among th3 list of roads include Blaine Road, River Road and Pinehaven Drive near Eldorado, and South Main Street and Hunsucker Road near Biscoe.
Flash Flood, Stanly
- When
- August 19, 7:30 PM EST to 9:55 PM EST
- Where
- Stanly County, 0.48 mi NW of Richfield to 2.38 mi N of New London
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 35.475, -80.275
Heavy rainfall of four to six inches resulted in widespread flooding along highways 49 and 52 in Stanly County. As a result of the heavy rains, several businesses in Richfield were flooded. Pfeiffer University also reported flooding of several buildings on campus. The Richfield-Misenheimer Fire Department was dispatched for a flooded road and people standing on the top of stranded vehicles, while another woman had to be rescued from her car on Gold Branch Road. Property damages were estimated.
Lightning, Stanly
- When
- August 19, 7:30 PM EST
- Where
- Stanly County, 1.64 mi ESE of Albemarle
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 35.362, -80.192
A lightning strike caused a house fire in Albemarle. Fire fighters was able to contain the fire to the attic.
Flash Flood, Anson
- When
- August 19, 8:42 PM EST to August 20, 12:00 AM EST
- Where
- Anson County, 1.49 mi SSE of Ansonville to 3.19 mi NNE of Polkton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.100, -80.110
Heavy rainfall of 4 to 6 inches resulted in flooding across much of southern Anson County. Several roads were closed and one fire truck was stranded on Highway 52 near Plank Road.
Lightning, Moore
- When
- August 19, 8:54 PM EST
- Where
- Moore County, 0.46 mi NE of Carthage
- Property damage
- $400,000
- Reported by
- Newspaper
- Coordinates
- 35.355, -79.415
A Carthage home was completely destroyed when lightning hit a tree right behind the house and branched off into the home.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Tennessee, August 19 to 22, 20101 death · 43 events
- Excessive Heat and Heat in Arkansas, August 19 to 22, 20101 death · 24 events
- Tornadoes and Hail in Michigan, August 19, 2010$1.3 million · EF1 · 43 events
- Flash Flooding in Utah, August 19, 2010$2.5 million · 2 events
- Damaging Wind in Colorado, August 19, 2010$2.0 million · 78 kt wind · 1 event
- Excessive Heat and Heat in Mississippi, August 19 to 22, 201053 events
- Lightning Strike in North Carolina, August 19, 2010$100,000 · 1 event
- Heat in Arkansas, August 19 to 22, 201045 events
- Flash Flooding and Flood in North Carolina, August 19, 2010$60,000 · 50 kt wind · 7 events
- Flash Flood in Virginia, August 19, 2010$30,000 · 1 event
- Flood and Damaging Wind in Puerto Rico, August 19, 2010$25,000 · 2 events
- Damaging Wind in New York, August 19, 2010$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256959, 256960, 257197, 257200, 257198, 257199.